CaltechAUTHORS
  A Caltech Library Service

Transient shapes of the magnetic bubble domains during gradient propagation and overshoot

Ju, Kochan and Humphrey, F. B. (1977) Transient shapes of the magnetic bubble domains during gradient propagation and overshoot. IEEE Transactions on Magnetics, 13 (5). pp. 1190-1192. ISSN 0018-9464. http://resolver.caltech.edu/CaltechAUTHORS:20170808-164206711

[img] PDF - Published Version
See Usage Policy.

781Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170808-164206711

Abstract

Characteristic transient shapes were observed for free magnetic bubble domains during gradient translation and overshoot using high speed photography with 10 nsec laser pulse illumination. The two flanks of the bubble start to expand transversely to the driven motion direction at about.5\musec after the onset of a 7.4 Oe/rad, 2 μsec gradient field pulse. They expand transversely at 2.6 m/sec and continue for 3 μsec after the termination of the gradient pulse. During this expansion, the tip of the flanks move longitudinally at 2.6 m/sec lagging behind the bubble center moving at 5.3 m/sec. Considerable scatter exists in the transverse motion after the driven phase especially in the recovery where some bubbles require as long as 15μsec to regain their round shape. The transverse expansion was found to be independent of the bias compensation applied; however, the transient distortion during the driven phase and the recovery time from the transverse expansion were sensitive to the compensation. This transverse motion as well as the transient shape of the bubble can be explained qualitatively on the basis of a model involving opposite winding vertical Bloch lines.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/TMAG.1977.1059691DOIArticle
http://ieeexplore.ieee.org/document/1059691/PublisherArticle
Additional Information:© 1977 IEEE. Supported in part by the National Science Foundation Division of Materials Research Grant #DMR-75-00420-A02.
Funders:
Funding AgencyGrant Number
NSFDMR-75-00420-A02
Record Number:CaltechAUTHORS:20170808-164206711
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170808-164206711
Official Citation:Kochan Ju and F. Humphrey, "Transient shapes of the magnetic bubble domains during gradient propagation and overshoot," in IEEE Transactions on Magnetics, vol. 13, no. 5, pp. 1190-1192, September 1977. doi: 10.1109/TMAG.1977.1059691
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:79986
Collection:CaltechAUTHORS
Deposited By: Kristin Buxton
Deposited On:09 Aug 2017 16:48
Last Modified:09 Aug 2017 16:48

Repository Staff Only: item control page